Alert archive / Virginia / Small Craft Advisories in 2021
Small Craft Advisory 34, NWS Baltimore/Washington
NWS Baltimore/Washington issued this small craft advisory at Feb 8, 2021, 3:42 PM EST. It took effect at Feb 9, 2021, 7:00 PM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2021, 3:42 PM EST (20:42 UTC)
- In effect from
- Feb 9, 2021, 7:00 PM EST
- Expired
- Feb 10, 2021, 4:15 AM EST
- In force
- 9 hr
- Issued by
- NWS Baltimore/Washington
The text
As transmitted.
893 WHUS71 KLWX 082042 MWWLWX URGENT - MARINE WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 342 PM EST Mon Feb 8 2021 ANZ533-534-537-543-090445- /O.NEW.KLWX.SC.Y.0034.210210T0000Z-210210T1100Z/ Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Cobb Island MD to Smith Point VA- Tangier Sound and the inland waters surrounding Bloodsworth Island- 342 PM EST Mon Feb 8 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM TUESDAY TO 6 AM EST WEDNESDAY... * WHAT...North winds 10 to 15 kt with gusts up to 20 kt expected. * WHERE...Chesapeake Bay from North Beach MD to Smith Point VA, Tidal Potomac from Cobb Island MD to Smith Point VA, and Tangier Sound and the inland waters surrounding Bloodsworth Island. * WHEN...From 7 PM Tuesday to 6 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
6 follow-up statements
622 WHUS71 KLWX 090253 MWWLWX URGENT - MARINE WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 953 PM EST Mon Feb 8 2021 ANZ533-534-537-543-091200- /O.CON.KLWX.SC.Y.0034.210210T0000Z-210210T1100Z/ Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Cobb Island MD to Smith Point VA- Tangier Sound and the inland waters surrounding Bloodsworth Island- 953 PM EST Mon Feb 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM TUESDAY TO 6 AM EST WEDNESDAY... * WHAT...North winds 10 to 15 kt with gusts up to 20 kt expected. * WHERE...Chesapeake Bay from North Beach MD to Smith Point VA, Tangier Sound and the inland waters surrounding Bloodsworth Island, and Tidal Potomac from Cobb Island MD to Smith Point VA. * WHEN...From 7 PM Tuesday to 6 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
035 WHUS71 KLWX 090852 MWWLWX URGENT - MARINE WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 352 AM EST Tue Feb 9 2021 ANZ533-534-537-543-091700- /O.CON.KLWX.SC.Y.0034.210210T0000Z-210210T1100Z/ Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Cobb Island MD to Smith Point VA- Tangier Sound and the inland waters surrounding Bloodsworth Island- 352 AM EST Tue Feb 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 6 AM EST WEDNESDAY... * WHAT...North winds 10 to 15 kt with gusts up to 20 kt expected. * WHERE...Chesapeake Bay from North Beach MD to Smith Point VA, Tangier Sound and the inland waters surrounding Bloodsworth Island, and Tidal Potomac from Cobb Island MD to Smith Point VA. * WHEN...From 7 PM Tuesday to 6 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
577 WHUS71 KLWX 091100 MWWLWX URGENT - MARINE WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 600 AM EST Tue Feb 9 2021 ANZ533-534-537-543-091900- /O.CON.KLWX.SC.Y.0034.210210T0000Z-210210T1100Z/ Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Cobb Island MD to Smith Point VA- Tangier Sound and the inland waters surrounding Bloodsworth Island- 600 AM EST Tue Feb 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 6 AM EST WEDNESDAY... * WHAT...North winds 10 to 15 kt with gusts up to 20 kt expected. * WHERE...Chesapeake Bay from North Beach MD to Smith Point VA, Tangier Sound and the inland waters surrounding Bloodsworth Island, and Tidal Potomac from Cobb Island MD to Smith Point VA. * WHEN...From 7 PM this evening to 6 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
712 WHUS71 KLWX 091819 MWWLWX URGENT - MARINE WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 119 PM EST Tue Feb 9 2021 ANZ533-534-537-543-100215- /O.CON.KLWX.SC.Y.0034.210210T0000Z-210210T1100Z/ Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Cobb Island MD to Smith Point VA- Tangier Sound and the inland waters surrounding Bloodsworth Island- 119 PM EST Tue Feb 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 6 AM EST WEDNESDAY... * WHAT...North winds 5 to 10 kt with gusts up to 20 kt expected. * WHERE...Chesapeake Bay from North Beach MD to Smith Point VA, Tangier Sound and the inland waters surrounding Bloodsworth Island, and Tidal Potomac from Cobb Island MD to Smith Point VA. * WHEN...From 7 PM this evening to 6 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
511 WHUS71 KLWX 100238 MWWLWX URGENT - MARINE WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 938 PM EST Tue Feb 9 2021 ANZ533-534-537-543-101045- /O.CON.KLWX.SC.Y.0034.000000T0000Z-210210T1100Z/ Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Cobb Island MD to Smith Point VA- Tangier Sound and the inland waters surrounding Bloodsworth Island- 938 PM EST Tue Feb 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST WEDNESDAY... * WHAT...North winds 10 to 15 kt with gusts up to 20 kt expected. * WHERE...Chesapeake Bay from North Beach MD to Smith Point VA, Tangier Sound and the inland waters surrounding Bloodsworth Island, and Tidal Potomac from Cobb Island MD to Smith Point VA. * WHEN...Until 6 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
480 WHUS71 KLWX 100915 MWWLWX URGENT - MARINE WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 415 AM EST Wed Feb 10 2021 ANZ534-537-543-101715- /O.CAN.KLWX.SC.Y.0034.000000T0000Z-210210T1100Z/ /O.NEW.KLWX.SC.Y.0035.210211T1800Z-210211T2300Z/ Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Cobb Island MD to Smith Point VA- Tangier Sound and the inland waters surrounding Bloodsworth Island- 415 AM EST Wed Feb 10 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM TO 6 PM EST THURSDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...Northeast winds 10 to 15 kt with gusts up to 20 kt expected. * WHERE...Chesapeake Bay from Drum Point MD to Smith Point VA, Tidal Potomac from Cobb Island MD to Smith Point VA and Tangier Sound and the inland waters surrounding Bloodsworth Island. * WHEN...From 1 PM to 6 PM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ533-101015- /O.CAN.KLWX.SC.Y.0034.000000T0000Z-210210T1100Z/ Chesapeake Bay from North Beach to Drum Point MD- 415 AM EST Wed Feb 10 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have diminished. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this small craft advisory went out at Feb 8, 3:06 PM EST, 36 minutes earlier.
Area forecast discussion, Feb 8, 3:06 PM EST, 36 minutes before
Area Forecast Discussion National Weather Service Baltimore MD/Washington DC 306 PM EST Mon Feb 8 2021 .SYNOPSIS... High pressure will move offshore this afternoon through tonight. A warm front will lift through the area Tuesday morning followed by a cold front in the afternoon. High pressure builds again on Wednesday. Multiple areas of low pressure may track along a stationary front south of the area during the second half of the week. && .NEAR TERM /THROUGH TUESDAY/... High pressure will continue to move offshore through this evening. A light return flow is expected along with sunshine, but it will still remain chilly with highs ranging from the lower 30s near the Mason-Dixon Line to the upper 30s around the Washington Metro area to the lower 40s in central Virginia (20s in the mountains). A weak wave of low pressure will pass through the area late tonight into Tuesday morning. Most of the dynamics will pass by to the north over Pennsylvania and the southern stream moisture will remain nearly to our south. Clouds will increase ahead of this system this evening, and there may be some light precipitation over portions of the area late tonight into Tuesday morning. Surface temperatures will be near or below freezing while some warmer air works its way in aloft ahead of the low. Therefore, a light wintry mix or light freezing rain cannot be ruled out near the Mason-Dixon Line and across the Washington and Fredericksburg Metro areas. A Potential Commuting Hazard Statement has been issued for the Washington and Fredericksburg Metro areas for the chance of slippery conditions during the morning commute. Across southern Maryland, there is a better chance for rain, but with surface temps a little warmer that should keep the threat for any wintry precipitation low. Light snow accumulations are possible near the Mason-Dixon Line, especially across Garrett County where there will be an upslope component to the low-level flow. The low will move away from the area Tuesday afternoon and it will turn out drier and milder along with some sunshine. Max temps will be in the 40s and 50s for most locations. && .SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/... Canadian high pressure will build toward the north Tuesday night, and this will allow for dry conditions to continue. However, it will turn out chillier again with a northerly flow ahead of the building high. The pattern turns active with an increased threat for wintry weather Wednesday and Wednesday night. Shortwave and jetmax energy in the in the southern stream of the jet will be passing through the area in the nearly zonal flow aloft. However, southern stream moisture should get drawn into the area during this time. This setup combined with the fact that Canadian high pressure will remain entrenched to our north supports the increased threat for wintry weather. Have leaned a little toward the models with the colder solutions given the fact that the cold high pressure will be nearby. This suggests that a bulk of the wintry precipitation may fall as snow along with the potential for significant snowfall accumulations. However, mixed precipitation is still possible and ice accumulations from freezing rain are possible as well, and some guidance does still show more of a mixed p-type event. Will continue to monitor the latest trends, but the biggest story is that wintry precipitation is likely and significant wintry precipitation is possible and it would likely impact the Wednesday evening commute and also into Thursday. && .LONG TERM /THURSDAY THROUGH MONDAY/... An area of high pressure will linger and remained wedged along the eastern slopes of the Appalachians Thursday and Thursday night. This will allow for accumulating snow to continue across the northern half of our CWA and accumulating mixed precipitation of sleet, freezing rain, and rain across the southern half of our CWA. The next area of high pressure is expected to build into the region from the northwest on Friday. More Arctic air will push into the region and possibly wedge to the east of the Appalachian Front again. Colder than average temperatures expected. This Arctic air will set the stage for another round of mixed precipitation or perhaps some heavier snowfall later on Saturday into Saturday night. While wintry precipitation could linger across the eastern half of our CWA on Sunday, high pressure will build in from the west and usher in reinforcing cold air. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... VFR conditions are expected through this evening. MVFR cigs are most likely late tonight into Tuesday morning along with the possibility for light rain or freezing rain. Any precipitation will be light, and confidence is low, but a worse case scenario suggests that a light glaze of ice is possible early Tuesday morning. Conditions will dry out Tuesday afternoon and VFR conditions will return for Tuesday night. Low pressure will likely bring snow or wintry precipitation along with SubVFR conditions late Wednesday through Thursday night. Significant snowfall and/or ice accumulations are possible during this time. Confidence is a little higher for more snow/sleet vs. freezing rain at this time. Another low may impact the terminals by Saturday with more wintry precipitation possible. && .MARINE... High pressure will offshore through tonight and a weak wave of low pressure will pass through the waters Tuesday. Winds should remain below SCA criteria for most of the time. High pressure will approach Tuesday night and an SCA is in effect for the middle Bay and lower Tidal Potomac River during this time. No marine hazards expected Thursday into Thursday night. Winds becoming north 10 to 15 knots. Small craft advisory conditions possible Friday into Friday evening. Winds northwest 10 to 15 with gusts up to 20 knots. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...None. MD...None. VA...None. WV...None. MARINE...None. && SYNOPSIS...BJL NEAR TERM...BJL SHORT TERM...BJL LONG TERM...KLW AVIATION...BJL/KLW MARINE...BJL/KLW
Hazardous weather outlook, Feb 8, 3:25 PM EST, 17 minutes before
Hazardous Weather Outlook National Weather Service Baltimore MD/Washington DC 325 PM EST Mon Feb 8 2021 ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508- VAZ052>057-091000- Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island-District of Columbia-Cecil-Southern Baltimore- Prince Georges-Anne Arundel-Charles-St. Marys-Calvert- Central and Southeast Montgomery-Central and Southeast Howard- Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Stafford-Spotsylvania- King George- 325 PM EST Mon Feb 8 2021 This Hazardous Weather Outlook is for the Maryland portion of the Chesapeake Bay, Tidal Potomac River, and I-95 corridor through central Maryland, northern Virginia, and District of Columbia. .DAY ONE...This Afternoon and Tonight A light wintry mix is possible across the Baltimore, Washington, and Fredericksburg Metropolitan areas toward Tuesday morning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A light wintry mix is possible during the Tuesday morning commute across the Baltimore, Washington, and Fredericksburg Metropolitan areas. There is a slight winter storm threat Wednesday night and an enhanced winter storm threat for Thursday and Thursday night. There is increased potential of more significant travel impacts and more closures. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be necessary through tonight. MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508- WVZ050>053-055-091000- Washington-Frederick MD-Carroll-Northern Baltimore- Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta- Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson- Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Northern Fauquier-Southern Fauquier-Western Loudoun- Eastern Loudoun-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson- Hardy- 325 PM EST Mon Feb 8 2021 This Hazardous Weather Outlook is for portions of eastern West Virginia, northern and central Virginia, and central and western Maryland. .DAY ONE...This Afternoon and Tonight A light wintry mix is possible across northern Maryland toward Tuesday morning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A light wintry mix may impact the Tuesday morning commute across northern Maryland. There is a slight winter storm threat Wednesday and Wednesday night and an enhanced winter storm threat for Thursday and Thursday night. There is increased potential of more significant travel impacts and more closures. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be necessary through tonight. MDZ001-501-502-VAZ503-504-WVZ501>506-091000- Garrett-Extreme Western Allegany-Central and Eastern Allegany- Western Highland-Eastern Highland-Western Grant-Eastern Grant- Western Mineral-Eastern Mineral-Western Pendleton- Eastern Pendleton- 325 PM EST Mon Feb 8 2021 This Hazardous Weather Outlook is for the Allegheny Front counties in western Maryland, eastern West Virginia, and Highland County Virginia. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a slight winter storm threat for Wednesday and Wednesday night and an enhanced winter storm threat for Thursday and Thursday night. There is increased potential of more significant travel impacts and more closures. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be necessary through tonight.
In the hours before
Special weather statement, Feb 8, 11:27 AM EST, 4 hours 15 minutes before
Special Weather Statement National Weather Service Baltimore MD/Washington DC 1127 AM EST Mon Feb 8 2021 MDZ004>006-008-011-507-508-090000- Frederick MD-Carroll-Northern Baltimore-Cecil-Southern Baltimore- Northwest Harford-Southeast Harford- Including the cities of Frederick, Ballenger Creek, Eldersburg, Westminster, Reisterstown, Cockeysville, Elkton, Baltimore, Jarrettsville, and Aberdeen 1127 AM EST Mon Feb 8 2021 ...POTENTIAL WINTER COMMUTING HAZARD FOR NORTH-CENTRAL AND NORTHEAST MARYLAND INCLUDING THE CITY OF BALTIMORE TUESDAY MORNING... There is a potential for hazardous commuting conditions for the Tuesday morning commute. A period of light snow and freezing rain are POSSIBLE (a 30 percent chance) Tuesday morning across north- central and northeast Maryland including the city of Baltimore. A coating of snow or a light glaze of ice is possible on area roads. If this threat does materialize during the Tuesday morning rush- hour, many roads could quickly turn icy. This could lead to dangerous traveling conditions, multiple accidents, and extensive delays. If commuting Tuesday morning, be aware of the POSSIBILITY of significant travel disruptions. Plan ahead by allowing for extra travel time, and consider using telework options. Stay tuned for updates on this potential winter weather episode. DCZ001-MDZ013-014-016-503>506-VAZ052>057-501-502-505-506-090000- District of Columbia-Prince Georges-Anne Arundel-Charles- Northwest Montgomery-Central and Southeast Montgomery- Northwest Howard-Central and Southeast Howard- Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Stafford-Spotsylvania- King George-Northern Fauquier-Southern Fauquier-Western Loudoun- Eastern Loudoun- Including the cities of Washington, Bowie, Suitland-Silver Hill, Clinton, College Park, Greenbelt, Laurel, Camp Springs, Glen Burnie, Annapolis, Severn, South Gate, Severna Park, Arnold, Odenton, St. Charles, Waldorf, Germantown, Damascus, Bethesda, Rockville, Gaithersburg, Silver Spring, Lisbon, Columbia, Ellicott City, Dale City, Manassas, Woodbridge, Lake Ridge, Montclair, Reston, Herndon, Annandale, Centreville, Chantilly, McLean, Franconia, Arlington, Alexandria, Falls Church, Falmouth, Fredericksburg, Dahlgren, Warrenton, Turnbull, Purcellville, Leesburg, Ashburn, and Sterling 1127 AM EST Mon Feb 8 2021 ...POTENTIAL WINTER COMMUTING HAZARD FOR THE WASHINGTON AND FREDERICKSBURG METROPOLITAN AREAS TUESDAY MORNING... There is a potential for hazardous commuting conditions for the Tuesday morning commute. A period of light freezing rain is POSSIBLE (a 30 percent chance) Tuesday morning across the Washington and Fredericksburg Metropolitan areas. A light glaze of ice is possible on area roads. If this threat does materialize during the Tuesday morning rush- hour, many roads could quickly turn icy. This could lead to dangerous traveling conditions, multiple accidents, and extensive delays. If commuting Tuesday morning, be aware of the POSSIBILITY of significant travel disruptions. Plan ahead by allowing for extra travel time, and consider using telework options. Stay tuned for updates on this potential winter weather episode.
Nearby
Small Craft Advisories in Virginia, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.